Students in hospital after drug alert

Pictured - Lancaster University were several students have been hospitalized for taking the drug 'Spice'. See Ross Parry Copy RPYHIGH : Two university students are critically ill in hospital after smoking a banned synthetic high at their university digs. Six students, who all knew one another, were taken to hospital from Lancaster University last night (Weds) after ingesting the cannabis substitute 'Spice'. Four have now been discharged from Royal Hospital, while two of their friends remain there today (Thu).'Thomas Temple/rossparry.co.uk

Pictured - Lancaster University were several students have been hospitalized for taking the drug 'Spice'. See Ross Parry Copy RPYHIGH : Two university students are critically ill in hospital after smoking a banned synthetic high at their university digs. Six students, who all knew one another, were taken to hospital from Lancaster University last night (Weds) after ingesting the cannabis substitute 'Spice'. Four have now been discharged from Royal Hospital, while two of their friends remain there today (Thu).'Thomas Temple/rossparry.co.uk

1
Have your say

Five students who were rushed to the Royal Lancaster Infirmary after taking the cannabis-like drug Spice have all been released from hospital.

The students, all thought to be first year male undergraduates at Lancaster University, were taken to hospital after taking Spice, a legal high sold in shops until it was outlawed in 2009.

The two students who were reported to be in a critical conditionafter the incident, were discharged from hospitalon Friday.

The three others were discharged from hospital the day after the incident.

Ambulances and police were called to the Grizedale College halls of residence, according to the university’s online student paper, Scan, last Wednesday at 6pm.

In a warning to students, the university tweeted: “Urgent message: Several students have been hospitalised today after taking legal high Spice – please check on friends and call 999 if needed.”

Vicky Tyrrell, a spokeswoman for the university, told reporters that police called university authorities to tell them the students had been taken to the Royal Lancaster Infirmary.

According to Scan the university also sent students an email, reading: “Five students are in hospital, two of them critically ill, following a suspected overdose of a drug called Spice.

“It is extremely important if you have taken the drug to call 999 immediately and call for an ambulance. Please also check on anyone you think may have taken it.

“Spice is a cannabis-based drug and can be bought over the internet. Packages may be labelled ‘not for human consumption’.”

Spice is a drug that mimics the effects of cannabis, but can also reportedly have stronger effects due to the chemicals used to make it.